Alert archive / Iowa / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 103, NWS Des Moines, IA

July 24, 20154 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jul 24, 2015, 5:00 AM CDT for 4 counties in Iowa. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 24, 2015, 5:00 AM CDT (10:00 UTC)
Expired
Jul 24, 2015, 5:45 AM CDT
In force
45 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Cerro Gordo County, IA, Hancock County, IA, Winnebago County, IA, Worth County, IA

The radar

The Des Moines radar (KDMX), 170 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2015-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2015-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1530 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
83 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

752 
WUUS53 KDMX 241000
SVRDMX
IAC033-081-189-195-241045-
/O.NEW.KDMX.SV.W.0103.150724T1000Z-150724T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
500 AM CDT FRI JUL 24 2015

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN WINNEBAGO COUNTY IN NORTH CENTRAL IOWA...
  SOUTHWESTERN WORTH COUNTY IN NORTH CENTRAL IOWA...
  NORTHEASTERN HANCOCK COUNTY IN NORTH CENTRAL IOWA...
  NORTHWESTERN CERRO GORDO COUNTY IN NORTH CENTRAL IOWA...

* UNTIL 545 AM CDT

* AT 500 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FOREST
  CITY...MOVING SOUTHEAST AT 25 MPH.

  HAZARD...GOLF BALL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT 
           DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

* THIS SEVERE THUNDERSTORM WILL BE NEAR...
  CLEAR LAKE AROUND 535 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FOREST
CITY MUNICIPAL AIRPORT...VENTURA...HANLONTOWN...LELAND...PILOT KNOB
STATE PARK...FERTILE...MCINTOSH WOODS STATE PARK AND MILLER.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 198 AND 203.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 4330 9377 4337 9366 4325 9327 4307 9349
TIME...MOT...LOC 1000Z 302DEG 21KT 4331 9363 

HAIL...1.75IN
WIND...<50MPH
 
$$

BOKSA
2 follow-up statements
646 
WWUS53 KDMX 241025
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
525 AM CDT FRI JUL 24 2015

IAC189-195-241034-
/O.CAN.KDMX.SV.W.0103.000000T0000Z-150724T1045Z/
WINNEBAGO IA-WORTH IA-
525 AM CDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WINNEBAGO AND
SOUTHWESTERN WORTH COUNTIES IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 4322 9368 4325 9360 4325 9327 4307 9349
TIME...MOT...LOC 1024Z 297DEG 19KT 4320 9355 

$$

IAC033-081-241045-
/O.CON.KDMX.SV.W.0103.000000T0000Z-150724T1045Z/
HANCOCK IA-CERRO GORDO IA-
525 AM CDT FRI JUL 24 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 AM CDT
FOR NORTHEASTERN HANCOCK AND NORTHWESTERN CERRO GORDO COUNTIES...

AT 524 AM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF FOREST CITY...MOVING SOUTHEAST AT 20 MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

THIS SEVERE STORM WILL BE NEAR...
  CLEAR LAKE AROUND 545 AM CDT.

OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE FOREST
CITY MUNICIPAL AIRPORT...VENTURA...MCINTOSH WOODS STATE PARK...MILLER
AND PILOT KNOB STATE PARK.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 198 AND 202.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
DES MOINES.

&&

LAT...LON 4322 9368 4325 9360 4325 9327 4307 9349
TIME...MOT...LOC 1024Z 297DEG 19KT 4320 9355 

HAIL...1.75IN
WIND...<50MPH
 
$$

BOKSA
021 
WWUS53 KDMX 241044
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
544 AM CDT FRI JUL 24 2015

IAC033-081-241053-
/O.EXP.KDMX.SV.W.0103.000000T0000Z-150724T1045Z/
HANCOCK IA-CERRO GORDO IA-
544 AM CDT FRI JUL 24 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HANCOCK AND
NORTHWESTERN CERRO GORDO COUNTIES WILL EXPIRE AT 545 AM CDT...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER 
HAIL TO THE SIZE OF NICKELS AND MODERATE TO HEAVY RAINFALL IS STILL 
POSSIBLE WITH STORMS.

LAT...LON 4322 9368 4325 9360 4325 9327 4307 9349
TIME...MOT...LOC 1041Z 302DEG 21KT 4320 9355 

$$

BOKSA

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 24, 4:03 AM CDT, 57 minutes earlier.

Area forecast discussion, Jul 24, 4:03 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
403 AM CDT FRI JUL 24 2015

.SHORT TERM /TODAY/...
ISSUED AT 403 AM CDT FRI JUL 24 2015

IT WILL BE A RATHER ACTIVE DAY TODAY.  ALOFT THERE WILL BE A
SHORTWAVE PASSING ACROSS MN/NORTHERN IOWA THIS MORNING.  THIS
AFTERNOON THE UPPER RIDGE WILL TRY TO REBUILD SOME BUT WILL HAVE
BETTER SUCCESS TO THE WEST LEAVING THE UPPER MIDWEST IN A MORE ZONAL
TYPE FLOW.  AT THE SURFACE...A COLD FRONT WILL SLOWLY PUSH INTO THE
STATE BUT WILL ONLY BE THROUGH THE NORTHWEST HALF TO TWO THIRDS BY
THIS EVENING.  AHEAD OF THE BOUNDARY THERE WILL BE STRONG WARM AND
MOISTURE ADVECTION...ESPECIALLY ACROSS WESTERN/SOUTHWESTERN IOWA.
THIS WILL BRING THE MOST UNCOMFORTABLE CONDITIONS TO THAT AREA WITH
BORDERLINE INDICES OF AROUND 105.  THE CURRENT ADVISORY HAS THIS
HANDLED SO NO CHANGES WERE MADE TO THE HEAT ADVISORY.

AS FOR PRECIP...HI-RES MODELS ARE HAVING A DIFFICULT TIME RESOLVING
PRECIP TRENDS. THE HRRR IS TOO AGGRESSIVE BASED ON CURRENT TRENDS
WHILE THE OTHER MODELS ARE A LITTLE TOO WEAK ON POP TRENDS.  THE
NAM12 AND NAMDNG HAVE INITIALIZED PRETTY WELL SO I TRIED TO KEEP
TRENDS TIED TO A BLEND OF THESE TWO MODELS.  CURRENTLY CONVECTION IN
THE FORM OF A BROKEN LINE IN MINNESOTA HAS EEKED INTO NORTHERN IOWA.
IT DOES NOT APPEAR THAT THE SOUTHERN EXTEND OF THE CONVECTION WILL
TRAVEL MUCH FURTHER SOUTH THAN THE HIGHWAY 20 CORRIDOR AND THAT
APPEARS TO BE GENEROUS.  THE PREVIOUSLY MENTIONED SHORTWAVE DOES
DIVE SOUTHEAST ACROSS OUR NORTHEASTERN AND EASTERN AREAS AFTER
SUNRISE AND WITH INCREASING INSTABILITY I FELT IT WARRANTED TO AT
LEAST KEEP SLIGHT CHANCE POPS FURTHER SOUTH AND EAST BUT CONFIDENCE
IS LOW AS TO THE SOUTHERN EXTENT OF PRECIP CHANCES.

BY AFTERNOON CAPES SKYROCKET TO BETWEEN 4500 AND 5000 J/KG SO THERE
WILL BE AMPLE INSTABILITY AND MOISTURE AROUND.  AFTER THIS
MORNING...SHEAR VALUES DROP OFF HOWEVER AND DEEP SHEAR IS NOT
PRESENT.  THE BEST LOCATIONS FOR MORE ORGANIZED SHEAR APPEAR TO BE
NORTH AND EAST EVEN THOUGH THE HIGHEST CAPE VALUES ARE SOUTHWEST.
STILL...WITH THE FRONT PUSHING IN DURING PEAK HEATING AND THE AMOUNT
OF INSTABILITY IN PLACE THERE WILL BE THUNDERSTORMS DEVELOPING LATE
AFTERNOON OR THIS EVENING.  I THINK THE BEST LOCATIONS FOR STORMS
WILL BE ACROSS THE SOUTHWEST WHERE THE INSTABILITY IS GREATEST BUT
THE BEST POTENTIAL FOR SEVERE STORMS MAY BE A LITTLE FURTHER NORTH
AND EAST.  MODERATE TO LOCALLY HEAVY RAINFALL WILL BE
POSSIBLE...ESPECIALLY WITH THE STRONGEST STORMS.  ACTIVITY WILL
CONTINUE INTO THIS EVENING.

.LONG TERM /TONIGHT THROUGH THURSDAY/...
ISSUED AT 403 AM CDT FRI JUL 24 2015

CONVECTION WILL BE EXPANDING ALONG THE FRONT AT THE BEGINNING OF
THE PERIOD ALTHOUGH BEST CONVERGENCE WILL BE IN SOUTHWESTERN IOWA.
THIS SHOULD LIMIT AMOUNT OF COVERAGE FARTHER TO THE NORTHEAST WITH
OVERALL FOCUS SHIFTING TO THE SOUTHERN HALF OF THE STATE OVERNIGHT
WHERE LOW LEVEL INFLOW WILL FOCUS. SEVERE CONVECTION WILL BE
POSSIBLE...ESPECIALLY IN THE EVENING AS STRONG INSTABILITY WILL
SUPPORT DEEP UPDRAFTS AND MARGINAL SHEAR TO HELP WITH SOME
ORGANIZATION. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN
CONCERN...ALTHOUGH AN ISOLATED TORNADO REMAINS POSSIBLE MAINLY IN
THE EARLY EVENING GIVEN THE WEAK CURVATURE OF THE HODOGRAPHS. AS
THE NIGHT PROGRESSES...MAIN THREAT WILL EVENTUALLY SHIFT TO HEAVY
RAINFALL AS MOISTURE TRANSPORT WILL MAXIMIZE INTO SOUTHERN IOWA.
PWATS AROUND 2 INCHES AND DEEP WARM CLOUD LAYER OF 12KFT OR SO
WILL HELP RAINFALL EFFICIENCIES OVERNIGHT.

SOME REMAINING CONVECTION IS EXPECTED IN THE FAR SOUTH ON SATURDAY
MORNING BUT MOST OF THE AREA WILL SEE A RESPITE FROM CONVECTION ON
SATURDAY WITH WEAK RIDGE AXIS SKIRTING NORTHERN IOWA. HOWEVER...BY
LATE AFTERNOON...WARM ADVECTION AND THETA-E ADVECTION WILL BECOME
MUCH MORE ROBUST IN SOUTHWEST IOWA AS WARM FRONT BEGINS TO LIFT
BACK NORTHWARD. CONVECTION SHOULD EXPAND ACROSS THE SOUTHWEST BY
LATE AFTERNOON AS THE LOW LEVEL INFLOW IMPINGES UPON THE BOUNDARY
AT PEAK HEATING. ONCE AGAIN...GIVEN THE HIGH INSTABILITY AND
MODEST SHEAR...SEVERE WEATHER WILL BE POSSIBLE ACROSS THE
SOUTHWEST HALF OF THE FORECAST AREA LATE SATURDAY AFTERNOON INTO
THE EVENING WITH LARGE HAIL AND DAMAGING WINDS MAIN
CONCERN...ALTHOUGH A COUPLE OF TORNADOES CANNOT BE DISCOUNTED WITH
NEARBY BOUNDARY ENHANCING LOW LEVEL SHEAR. HYDRO ISSUE BECOME MORE
OF A CONCERN WITH RAINFALL FROM FRIDAY NIGHT HELPING THE SOILS TO
MOISTEN ACROSS SOUTHERN IOWA. SHOULD CONVECTION ON SATURDAY NIGHT
FOLLOW A SIMILAR PATH...FLASH FLOODING WILL BECOME MORE
LIKELY...ESPECIALLY IN THE SOUTHERN HALF OF THE FORECAST AREA. THE
FRONT WILL MOVE NORTHWARD SATURDAY NIGHT INTO SUNDAY AS UPPER
RIDGING BUILDS INTO THE REGION. THIS SHOULD LIFT CONVECTION TO
NORTHERN AND EASTERN PORTIONS OF THE FORECAST AREAS BY SUNDAY INTO
SUNDAY NIGHT AS CAPPING AND HOT/HUMID AIRMASS OVERSPREAD THE
REMAINDER OF THE STATE. THIS AIRMASS WILL RESIDE ACROSS IOWA INTO
TUESDAY BEFORE A FRONT PASSES THROUGH WITH COOLER AIR ARRIVING BY
MIDWEEK ALONG WITH THE NEXT BEST THREAT OF THUNDERSTORMS.

&&

.AVIATION...24/06Z
ISSUED AT 1221 AM CDT FRI JUL 24 2015

GENERALLY VFR CONDITIONS FOR MUCH OF THE FORECAST PERIOD AS A
BOUNDARY SETTLES INTO THE STATE. SOME SCATTERED CONVECTION WILL BE
POSSIBLE DURING THE EARLY MORNING HOURS TODAY IN FAR NORTHERN IOWA
WITH ADDITIONAL THREAT TOWARD THE END OF THE FORECAST PERIOD.
WINDS WILL BE FROM THE SOUTH DURING THE DAY BUT BECOMING LIGHT AND
VARIABLE TOWARDS THE END OF THE PERIOD.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM 1 PM THIS AFTERNOON TO 8 PM CDT THIS EVENING
FOR ADAIR-ADAMS-AUDUBON-CARROLL-CASS-CRAWFORD-GUTHRIE-RINGGOLD-
SAC-TAYLOR-UNION.

&&

SHORT TERM...FAB
LONG TERM...COGIL
AVIATION...COGIL
Hazardous weather outlook, Jul 24, 4:23 AM CDT, 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
423 AM CDT FRI JUL 24 2015

IAZ033-044-045-057-058-070-071-081-082-092-093-251100-
SAC-CRAWFORD-CARROLL-AUDUBON-GUTHRIE-CASS-ADAIR-ADAMS-UNION-
TAYLOR-RINGGOLD-
423 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

A HEAT ADVISORY IS IN EFFECT FOR AREA THIS AFTERNOON INTO EARLY
EVENING. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT
WEATHER.GOV/DESMOINES FOR MORE INFORMATION.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND CONTINUE INTO TONIGHT WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS. A TORNADO OR TWO WILL ALSO BE
POSSIBLE...MAINLY IN THE LATE AFTERNOON INTO EARLY EVENING. HEAVY
RAINFALL WILL ALSO BE POSSIBLE INTO TONIGHT WITH AMPLE MOISTURE IN
PLACE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY
AFTERNOON INTO SATURDAY NIGHT. LARGE HAIL...DAMAGING WINDS AND A
FEW TORNADOES WILL BE POSSIBLE DURING THIS TIME. HEAVY RAINS ALSO
WILL REMAIN A THREAT THROUGH SATURDAY NIGHT.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO
WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE
DETERMINED AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING
AS WELL AS SATURDAY AFTERNOON AND EVENING.

IAZ004>007-015>017-023>028-034>039-046>050-059>061-072-073-083-
251100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-CALHOUN-WEBSTER-
HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-
TAMA-DALLAS-POLK-JASPER-MADISON-WARREN-CLARKE-
423 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED IN FAR NORTHERN
IOWA THIS MORNING. A FEW STORMS WILL PRODUCE SMALL HAIL AND GUSTY
WINDS.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS
AFTERNOON AND CONTINUE INTO TONIGHT WITH A SLIGHT RISK OF SEVERE
THUNDERSTORMS. THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL
AND DAMAGING WINDS. A TORNADO OR TWO WILL ALSO BE
POSSIBLE...MAINLY IN THE LATE AFTERNOON INTO EARLY EVENING. HEAVY
RAINFALL WILL ALSO BE POSSIBLE INTO TONIGHT WITH AMPLE MOISTURE IN
PLACE...MAINLY SOUTH OF HIGHWAY 30.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY
AFTERNOON INTO SATURDAY NIGHT...MAINLY WEST OF INTERSTATE 35. LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE DURING
THIS TIME. HEAVY RAINS ALSO WILL REMAIN A THREAT THROUGH SATURDAY
NIGHT.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO
WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE
DETERMINED AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING
AS WELL AS LATE SATURDAY AFTERNOON AND EVENING.

IAZ062-074-075-084>086-094>097-251100-
POWESHIEK-MARION-MAHASKA-LUCAS-MONROE-WAPELLO-DECATUR-WAYNE-
APPANOOSE-DAVIS-
423 AM CDT FRI JUL 24 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TONIGHT. AN
ISOLATED SEVERE STORMS WILL BE POSSIBLE WITH LARGE HAIL OR
DAMAGING WIND. HEAVY RAINFALL IS ALSO EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALSO EXISTS ON SATURDAY
AFTERNOON INTO SATURDAY NIGHT...MAINLY WEST OF INTERSTATE 35. LARGE
HAIL...DAMAGING WINDS AND A FEW TORNADOES WILL BE POSSIBLE DURING
THIS TIME. HEAVY RAINS ALSO WILL REMAIN A THREAT THROUGH SATURDAY
NIGHT.

ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE FROM LATE TUESDAY INTO
WEDNESDAY. THE SEVERE WEATHER THREAT FOR THESE PERIODS WILL BE
DETERMINED AT A LATER TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER SATURDAY AFTERNOON AND
NIGHT.

In the hours before

Special weather statement, Jul 24, 2:57 AM CDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
257 AM CDT FRI JUL 24 2015

IAZ004>006-241000-
EMMET-KOSSUTH-WINNEBAGO-
INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY...
LAKE MILLS
257 AM CDT FRI JUL 24 2015

...THUNDERSTORMS WITH SMALL HAIL AND GUSTY WIND MOVING ACROSS FAR
NORTHERN IOWA...

A LINE OF THUNDERSTORMS FROM MINNESOTA INTO FAR NORTHERN IOWA ARE
MOVING SOUTHEAST AT 25 MPH. THE STORMS ARE CAPABLE OF PRODUCING
UP TO NICKEL SIZED HAIL AND WIND GUSTS TO 35 MPH. THE STRONGEST
STORM IN IOWA IS LOCATED JUST TO THE WEST OF SWEA CITY. IN
ADDITION TO SMALL HAIL AND GUSTY WINDS...MODERATE RAINFALL CAN
ALSO BE EXPECTED.

FAB
Local storm report, Jul 24, 5:00 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
500 AM CDT FRI JUL 24 2015

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 AM     HAIL             1 W THOMPSON            43.37N 93.79W
07/24/2015  E1.75 INCH       WINNEBAGO          IA   PUBLIC

            RELAYED VIA WINNEBAGO COUNTY SHERIFF.

&&

CC

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:26 AM CDTSevere Thunderstorm WarningDMXWinnebago39 min
Jul 24, 7:15 AM CDTAreal Flood WarningDMXCerro Gordo3 hr
Jul 24, 8:09 AM CDTSpecial Weather StatementDMXGrundy51 min
Jul 24, 8:34 AM CDTSpecial Weather StatementDMXCerro Gordo56 min
Jul 24, 8:48 AM CDTFlash Flood WarningDMXCerro Gordo4 hr
Jul 24, 9:04 AM CDTSevere Thunderstorm WarningDMXGrundy, Hardin41 min
Jul 24, 9:24 AM CDTSpecial Weather StatementDMXBremer, Butler, Franklin51 min
Jul 24, 10:18 AM CDTSpecial Weather StatementDMXBlack Hawk, Grundy, Hardin, Marshall, Story, Tama57 min
Jul 24, 11:16 AM CDTSpecial Weather StatementDMXJasper, Marshall, Polk, Poweshiek, Story, Tama59 min
Jul 24, 11:40 AM CDTSpecial Weather StatementDMXMahaska65 min
Jul 24, 12:13 PM CDTSpecial Weather StatementDMXMarion62 min
Jul 24, 12:34 PM CDTSpecial Weather StatementDMXLucas, Monroe, Wapello56 min
Jul 24, 1:18 PM CDTSpecial Weather StatementDMXAppanoose, Davis57 min
Jul 24, 1:22 PM CDTSevere Thunderstorm WarningDMXDavis, Wapello38 min
Jul 24, 1:45 PM CDTSevere Thunderstorm WarningDMXAppanoose22 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.